# SDR 2010FA0000451

- Difficulty date: May 6, 2010
- Submitted: May 6, 2010
- Operation: General aviation
- Aircraft: N519ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10810
- Aircraft time: 1,340 hours
- Engine: Lyc IO360L2A
- Engine time: 1,340 hours
- Propeller: Mcauly 1A170*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 07436311
- Condition: Separated
- Location: Nlg
- Part time: 1,340 hours
- Component: Nlg, Cessna
- Component part number: 054306225
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FIREWALL REPLACEMENT THE NOSE LANDING GEAR WAS REMOVED TO FACILITATE REPLACEMENT.  WHEN THE TECHNICIAN DEPRESSED THE NOSE STRUT TO CHECK FLUID LEVEL IN DEFLATED STRUT THE TOP OF THE INNER STRUT TUBE DEPARTED THE STRUT OUT THE TOP.  UPON FURTHER DISASSEMBLY THE INNER STRUT TUBE UPPER AND LOWER SECTION RETAINING PINS HAD WORKED LOOSE ALLOWING THE SEPARATION.  THE AIRCRAFT HAD PREVIOUSLY BEEN SUBJECT TO A HARD LANDING CAUSING FIREWALL DEFORMATION AND REPLACEMENT.  THE ONLY WAY TO FIND THIS DAMAGE WOULD BE TO COMPLETELY DISASSEMBLE THE NOSE LANDING GEAR SHOCK STRUT.  THIS IS NOT A REQUIREMENT OF THE CESSNA 172S HARD/OVERWEIGHT LANDING REF 172MX MANUAL 5-50-00 (REV 17).
